Alert archive / Utah / Flash Flood Warnings in 1999

Flash Flood Warning 23, NWS Salt Lake City, UT

July 30, 1999Carbon County, Emery County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Jul 30, 1999, 6:20 PM MDT for Carbon County, Emery County, Utah. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 30, 1999, 6:20 PM MDT (00:20 UTC)
Expired
Jul 30, 1999, 8:30 PM MDT
In force
2 hr
Issued by
NWS Salt Lake City, UT
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Carbon County, UT, Emery County, UT

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 0.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 1999-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 1999-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1802 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSLC 310028
FFWSLC
UTC007-015-310230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
620 PM MDT FRI JUL 30 1999

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CARBON COUNTY IN UTAH
  NORTHEASTERN EMERY COUNTY IN UTAH

* UNTIL 830 PM MDT

* WEATHER SPOTTERS REPORTED VERY HEAVY RAIN IN SUNNYSIDE...OR ABOUT 
  24 MILES EAST OF PRICE...AND DOPPLER RADAR SHOWED THIS RAIN WAS    
  ALSO OVER US ROUTE 6. 

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL 
STREAMS AND NORMALLY DRY WASHES...HIGHWAYS AND SECONDARY ROADS. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO 
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS BY FOOT OR BY 
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK 
HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SALT LAKE CITY.

LAT...LON 3924 11068 3924 11010 3980 10998 3980 11060

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 4:00 PM MDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 30, 4:00 PM MDT, 2 hours 20 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH
400 PM MDT FRI JUL 30 1999

SYNOPSIS...THE AIRMASS OVER UTAH REMAINS MOIST OVER THE MAJORITY OF
UTAH.  SOME DRYING IS EXPECTED OVER THE NORTHWEST ON SATURDAY BUT
MONSOON CONDITIONS WILL CONTINUE IN THE SOUTH AND EAST THROUGH
THE WEEKEND.

DISCUSSION...BEEN A WILD DAY WITH AREAS OF FLASH FLOODING IN OUR
FLASH FLOOD WATCH AREA WHICH WILL CONTINUE TIL 11 PM.

BOTH THE ETA AND AVN TEND TO SPREAD SOMEWHAT DRIER AIR INTO THE
NORTHWEST OVER THE WEEKEND AND EVEN INTO THE REMAINDER OF THE
STATE.  HOWEVER...DON'T REALLY BELIEVE IT...AT LEAST IN THE SOUTH
AND EAST.  HAVE TRENDED THE POPS DOWN OVER MOST OF THE STATE THROUGH
THE WEEKEND BUT HAVE CONTINUED A HIGH CHANCE CATEGORY IN THE
SOUTHEAST.

MODELS ARE BACK TO SOUTH TO SOUTHWEST FLOW BY FIRST OF NEXT WEEK
SOME THINGS GETTING MONSOONAL AGAIN STATEWIDE.

SLC 4333 CDC 5443 ALDER

.SLC...FFA FOR PORTIONS OF CENTRAL AND SOUTH UTAH TIL 1100 PM.

Nearby

Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.